MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD INSULIN SYRINGE, 3/10ML 31G X 8MM; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD INSULIN SYRINGE, 3/10ML 31G X 8MM; PISTON SYRINGE
Model Number 928858
Medical Device Problem Codes Break (1069); Failure to Deliver (2338)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that while using bd insulin syringe, 3/10ml 31g x 8mm the plunger was difficult to move and cannula broke off.There was no report of patient impact.The following information was provided by the initial reporter: hi we have a patient that uses our insulin syringes wic 654882 ndc 11917-0048-15.They have had about 2-5 in each of the last couple of boxes that have been defective.The plunger did not work, the needles broke were the common complaints.They are going to bring a couple in if you would like to investigate them.However, this does not seem to reflect high quality as advertised.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.A device history review could not be completed as no batch number was provided.H3 other text : see h10.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 7/13/2021.H.6.Investigation: customer returned (35) loose 3/10cc, 8mm syringes.Customer states that the plunger did not work, that the needles broke and that the needles were bending when inserted into the vial.All returned syringes were tested and all were able to draw and expel properly without any defects observed with the plunger rods.All returned syringes were examined and no broken cannula was observed.Thirty out of 35 returned syringes were tested for point geometry, lube, and cannula od.All observations fell within specifications.Unable to perform dhr check due to unknown lot number.Root cause cannot be determined at this time as the issue is unconfirmed.
 
Event or Problem Description
It was reported that while using bd insulin syringe, 3/10ml 31g x 8mm the plunger was difficult to move and cannula broke off.There was no report of patient impact.The following information was provided by the initial reporter: hi, we have a patient that uses our insulin syringes wic 654882 ndc 11917-0048-15.They have had about 2-5 in each of the last couple of boxes that have been defective.The plunger did not work, the needles broke were the common complaints.They are going to bring a couple in if you would like to investigate them.However, this does not seem to reflect high quality as advertised.

Brand Name
BD INSULIN SYRINGE, 3/10ML 31G X 8MM
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key11140998
Report Number1920898-2021-00013
Device Sequence Number13662232
Product Code FMF
UDI-Device Identifier00311917048154
UDI-Public(01)00311917048154
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number928858
Device Catalogue Number928858
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2021
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer04/12/2021
07/15/2021
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date04/18/2021
07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1